MAUDE Adverse Event Report: ARTHREX, INC. OSTEOTOME, ANGLED UP, 5.5 MM; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. OSTEOTOME, ANGLED UP, 5.5 MM; ACCESSORIES, ARTHROSCOPIC
Model Number OSTEOTOME, ANGLED UP, 5.5 MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle fusion surgery the end of the device snapped off when preparing the ankle for fusion.The broken off end of the device was stuck in the patients tibia.The surgeon tried to remove the fragment, but came to the conclusion that he would not be able to remove the fragment and so he left it in situ.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Visual inspection found the end of the device was broken off.Complaint was confirmed.

Brand Name
OSTEOTOME, ANGLED UP, 5.5 MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15223853
Report Number1220246-2022-05365
Device Sequence Number14838392
Product Code NBH
UDI-Device Identifier00888867044227
UDI-Public00888867044227
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOSTEOTOME, ANGLED UP, 5.5 MM
Device Catalogue NumberAR-8650-08
Device Lot Number031749
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown